MAUDE Adverse Event Report: RESPIRONICS, INC. EVERFLO OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

RESPIRONICS, INC. EVERFLO OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 1020008
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging an everflo oxygen concentrator had thermal damage to the power cord.There was no report of patient harm or injury.The device has yet to be returned to the manufacturer for evaluation.A follow up report will be filed when the manufacturer has completed the investigation.
 
Additional Manufacturer Narrative
The manufacturer previously reported an everflo oxygen concentrator allegedly had evidence of thermal damage to the power cord.There was no report of patient harm or injury.The device was returned to the manufacturer's service center for evaluation.The manufacturer found evidence of thermal damage to the power cord.The power cord was observed to have damage consistent with the application of excessive force by the end user.It appears the device was placed too close to a hard surface.This caused the power cord to bend, creating weakness in the power cord.Product labeling for the everflo oxygen concentrator states, "keep the device at least 15-30cm away from walls, furniture, and especially curtains that could impede adequate airflow to the device.Do not place the concentrator in a small closed space (such as a closet)." "do not use the oxygen concentrator if either the plug or power cord is damaged.".
 
Additional Manufacturer Narrative
The manufacturer previously reported that the device was not returned to the manufacturer incorrectly.The device was returned to the manufacturer for evaluation.

Brand Name
EVERFLO OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
RESPIRONICS, INC.
175 chastian meadows court
kennesaw GA 30144 3724
MDR Report Key8069176
Report Number1040777-2018-00047
Device Sequence Number2153860
Product Code CAW
UDI-Device Identifier00606959032576
UDI-Public00606959032576
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K061261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1020008
Device Catalogue Number1020008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer01/10/2019
01/23/2019
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date01/18/2019
01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1